Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 24, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 15, 2008, 1:26 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2008, 1:26 PM MST (20:26 UTC)
- Expired
- Jul 15, 2008, 3:05 PM MST
- In force
- 99 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 70 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 2432 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 152026 FFWVEF AZC015-NVC003-152230- /O.NEW.KVEF.FF.W.0024.080715T2026Z-080715T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 126 PM MST TUE JUL 15 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 330 PM MST/330 PM PDT/. * AT 118 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR TEMPLE BAR...OR 9 MILES WEST OF MEADVIEW. THE STORM WAS MOVING NORTH AT 6 MPH. * OTHER LOCATIONS IMPACTED INCLUDE...TEMPLE BAR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. LAT...LON 3613 11434 3613 11411 3594 11412 3594 11434 $$ SC
2 follow-up statements
000 WGUS75 KVEF 152114 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 214 PM PDT TUE JUL 15 2008 AZC015-NVC003-152230- /O.CON.KVEF.FF.W.0024.000000T0000Z-080715T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ-CLARK NV- 214 PM MST TUE JUL 15 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MST/330 PM PDT/ FOR EAST CENTRAL CLARK AND WEST CENTRAL MOHAVE COUNTIES... AT 205 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAIN HAS DIMINISHED. HOWEVER...RUNOFF FROM EARLIER STORMS IS LIKELY CONTINUING TO PRODUCE FLASH FLOODING NEAR TEMPLE BAR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3613 11434 3613 11411 3594 11412 3594 11434 $$ SC
000 WGUS75 KVEF 152205 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 305 PM PDT TUE JUL 15 2008 AZC015-NVC003-152213- /O.CAN.KVEF.FF.W.0024.000000T0000Z-080715T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ-CLARK NV- 305 PM MST TUE JUL 15 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL CLARK AND WEST CENTRAL MOHAVE COUNTIES... THE THREAT OF FLASH FLOODING HAS DIMINISHED AND THEREFORE THE FLASH FLOOD WARNING FOR EAST CENTRAL CLARK AND MOHAVE COUNTIES HAS BEEN CANCELLED. HOWEVER...ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER THE NEXT COUPLE OF HOURS. LAT...LON 3613 11434 3613 11411 3594 11412 3594 11434 $$ SC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 9:15 AM MST, 4 hours 11 minutes earlier.
Area forecast discussion, Jul 15, 9:15 AM MST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV ISSUED BY NATIONAL WEATHER SERVICE FLAGSTAFF AZ 915 AM PDT TUE JUL 15 2008 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA TODAY RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS MAY PRODUCE HEAVY RAINFALL. STORM COVERAGE WILL GRADUALLY DECREASE INTO THE LATTER PART OF THE WEEK AS DRIER SOUTHWEST FLOW DEVELOPS. && .UPDATE... A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE AREA...WITH SURFACE DEWPOINTS PRIMARILY IN THE 50S AND 1.1 INCH PRECIPITABLE WATER IN THE 12Z DESERT ROCK SOUNDING FROM 12Z. AN AREA OF BROKEN MID LEVEL CLOUD DECK REMAINS CENTERED AROUND THE LAS VEGAS METRO AREA...ALTHOUGH RADAR INDICATES A FEW SPRINKLES AT THE MOST REACHING THE SURFACE. EXPECT ISOLATED-SCATTERED AFTERNOON-EVENING THUNDERSTORMS TO DEVELOP WITH SURFACE HEATING TODAY. CURRENT FORECAST PACKAGE IS IN GOOD SHAPE AN NO UPDATES PLANNED THIS MORNING. && .AVIATION...FOR MCCARRAN...PARTLY TO MOSTLY CLOUDY SKIES EXPECTED THROUGH 20Z WITH CLOUD BASES AROUND 14K FEET AGL. AS WITH THE PAST FEW DAYS THUNDERSTORMS WILL ONCE AGAIN DEVELOP IN AND AROUND THE LAS VEGAS VALLEY. STORMS CAN BE EXPECTED BETWEEN 20Z-00Z AND ARE LIKELY TO PRODUCE BRIEF PERIODS OF HEAVY RAIN AND GUSTY WINDS. AFTER 00Z STORMS WILL BECOME MORE ISOLATED WITH MAINLY THE OUTER APPROACH CORRIDORS AFFECTED. THUNDERSTORMS EXPECTED TO END BY LATE EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...NEARLY THE SAME CONDITIONS EXPECTED TODAY AS WITH THE PAST FEW DAYS. THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 19Z AND 00Z WITH BRIEF PERIODS OF HEAVY RAIN AND GUSTY WINDS. THUNDERSTORMS WILL DECREASE IN INTENSITY AND COVERAGE LATE IN THE EVENING AND OVERNIGHT. && .PREVIOUS DISCUSSION...315 AM PDT TUE JUL 15...SHORT TERM...SIMILAR TO MONDAY...LITTLE CHANGE TO THE OVERALL WEATHER PATTERN ACROSS THE CWA AS MOIST AND UNSTABLE CONDITIONS DOMINATE THE WEATHER PICTURE FOR TODAY. INCH PLUS PRECIPITABLE WATER VALUES WITH -2 TO -4 LIS/GOOD DAYTIME HEATING AS DEBRIS CLOUDS DISSIPATE THROUGH THE MORNING ALL POINT TO ISOLATED/SCATTERED MAINLY AFTERNOON/EVENING CONVECTION. LOCALLY HEAVY RAINFALL ONCE AGAIN PROBABLE OVER THE CWA...BUT ANY STRONG FOCUSING MECHANISM FOR ISSUANCE OF A FLASH FLOOD WATCH CAN NOT BE FOUND ATTM. MODELS CONTINUE TO TREND TOWARDS DRYING CONDITIONS FROM THE WEST AS SOUTHWEST FLOW DEVELOPS THROUGH THE SHORT TERM. HOWEVER FLOW REMAINS LIGHT THOUGH 12Z FRIDAY...SO DRYING WILL BE SLOW...AND MAY BE OVERDONE IN THE MODELS. DAYTIME TEMPERATURES CONTINUE TO BE BELOW NORMAL SLOW DRYING HAVE BUMPED TEMPS UP A FEW DEGREES BY THURSDAY. .LONG TERM...THE LATEST MODEL GUIDANCE CONTINUES TO SHOW A SLOW DRYING TREND FROM WEST TO EAST ACROSS THE CWA DURING THE EXTENDED PERIOD. ITS POSSIBLE BY FRIDAY THAT ONLY MOHAVE COUNTY WILL BE THE FOCUS OF CONVECTION. 700-500 MB FLOW WILL BECOME MORE SOUTHWEST BY SATURDAY AND EVENTUALLY TURN TO THE NORTHWEST BY SUNDAY. THIS WILL AT LEAST HELP DRY THINGS OUT IN THE MID LEVELS. GFS IS SHOWING A FAIRLY STRONG EASTERLY WAVE MOVING THROUGH CENTRAL MEXICO DURING THE WEEKEND...BUT IT LOOKS LIKE THIS ENERGY WILL REMAIN TOO FAR SOUTH AND THE MID LEVEL HIGH WILL BE TOO STRONG. WILL KEEP POPS OVER MOHAVE COUNTY THROUGH THE PERIOD AND END POPS OVER REMAINING AREAS BY SATURDAY. TEMPERATURES WILL ALSO SHOW A WARMING TREND FROM WEST TO EAST AS THE DRIER AIR MOVES IN. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && ONTON HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 15, 4:19 AM MST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 419 AM PDT TUE JUL 15 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-160230- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 419 AM PDT TUE JUL 15 2008 /419 AM MST TUE JUL 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE AREA TODAY FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. IN ADDITION TO DANGEROUS LIGHTNING AND POSSIBLE STRONG WINDS...LOCAL HEAVY RAIN COULD PRODUCE ISOLATED FLASH FLOODING OR URBAN FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED AGAIN WEDNESDAY FOLLOWED BY DECREASING COVERAGE THURSDAY AND FRIDAY WITH THUNDERSTORMS BEING CONFINED MAINLY TO NORTHWEST ARIZONA INTO THE WEEKEND. DRY CONDITIONS ARE EXPECTED ACROSS THE ENTIRE AREA ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:45 PM MST | Areal Flood Advisory | VEF | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2008Flash Flood Warnings in Nevada, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.